Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 10, NWS Midland/Odessa, TX

March 13, 20229 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Mar 13, 2022, 1:45 AM CST for 9 counties in Texas; 5 counties in New Mexico. It took effect at Mar 13, 2022, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2022, 1:45 AM CST (07:45 UTC)
In effect from
Mar 13, 2022, 12:00 PM CDT
Expired
Mar 13, 2022, 10:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Culberson County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 106 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3760 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS84 KMAF 130745
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
145 AM CST Sun Mar 13 2022

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 
10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE 
DANGER FOR THE GUADALUPE AND DELAWARE MOUNTAINS, SACRAMENTO 
FOOTHILLS, SOUTHEAST NEW MEXICO PLAINS, NORTHERN PERMIAN BASIN, 
WESTERN LOW ROLLING PLAINS, AND MOST OF CULBERSON COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS 
OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST 
NEW MEXICO AND MOST OF WEST TEXAS...

NMZ118-119-TXZ270>273-150300-
/O.NEW.KMAF.FW.W.0010.220313T1700Z-220314T0300Z/
/O.EXB.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
145 AM CST Sun Mar 13 2022 /1245 AM MST Sun Mar 13 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 
10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE 
DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS 
OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Eddy Plains, Lea, Guadalupe Mountains Above 
  7000 Feet, Guadalupe and Delaware Mountains, Van Horn and 
  Highway 54 Corridor and Eastern Culberson County.

* TIMING...Warning...From noon CDT /11 AM MDT/ today to 10 PM CDT
  /9 PM MDT/ this evening. Watch...From Monday morning through 
  Monday evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ116-117-TXZ045>048-050>053-140300-
/O.NEW.KMAF.FW.W.0010.220313T1700Z-220314T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
145 AM CST Sun Mar 13 2022 /1245 AM MST Sun Mar 13 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 
10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE 
DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Sacramento Foothills and Guadalupe 
  Mountains and Chaves Plains.

* TIMING...From noon CDT /11 AM MDT/ today to 10 PM CDT /9 PM 
  MDT/ this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...3 or near critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ059>062-067>070-274-150300-
/O.EXB.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-
Reeves County Plains-
145 AM CST Sun Mar 13 2022

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS 
OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER

* AFFECTED AREA...Loving, Winkler, Ector, Midland, Ward, Crane, 
  Upton, Reagan and Reeves County Plains.

* TIMING...From Monday morning through Monday evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ075-082-275>282-150300-
/O.EXT.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
Pecos-Terrell-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
145 AM CST Sun Mar 13 2022

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS 
OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER

* AFFECTED AREA...Pecos, Terrell, Chinati Mountains, Marfa 
  Plateau, Davis Mountains, Davis Mountains Foothills, Central 
  Brewster County, Chisos Basin, Presidio Valley and Lower 
  Brewster County.

* TIMING...From Monday morning through Monday evening.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

44
2 follow-up statements
111 
WWUS84 KMAF 131907
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
207 PM CDT Sun Mar 13 2022

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR
LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE
DANGER FOR THE GUADALUPE AND DELAWARE MOUNTAINS, SACRAMENTO
FOOTHILLS, SOUTHEAST NEW MEXICO PLAINS, NORTHERN PERMIAN BASIN,
WESTERN LOW ROLLING PLAINS, AND MOST OF CULBERSON COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS
OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST
NEW MEXICO AND MOST OF WEST TEXAS...

NMZ118-119-TXZ270>273-141200-
/O.CON.KMAF.FW.W.0010.000000T0000Z-220314T0300Z/
/O.CON.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
207 PM CDT Sun Mar 13 2022 /107 PM MDT Sun Mar 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Eddy Plains, Lea, Guadalupe Mountains Above 
  7000 Feet, Guadalupe and Delaware Mountains, Van Horn and 
  Highway 54 Corridor and Eastern Culberson County.

* TIMING...Warning...From noon CDT /11 AM MDT/ today to 10 PM 
  CDT /9 PM MDT/ this evening. Watch...From Monday morning 
  through Monday evening.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ116-117-TXZ045>048-050>053-140300-
/O.CON.KMAF.FW.W.0010.000000T0000Z-220314T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
207 PM CDT Sun Mar 13 2022 /107 PM MDT Sun Mar 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Sacramento Foothills and Guadalupe 
  Mountains and Chaves Plains.

* TIMING...From noon CDT /11 AM MDT/ today to 10 PM CDT /9 PM 
  MDT/ this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...3 or near critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ059>062-067>070-075-082-274>282-141200-
/O.CON.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
207 PM CDT Sun Mar 13 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER  *
AFFECTED AREA...PECOS, TERRELL, CHINATI MOUNTAINS, MARFA  
PLATEAU, DAVIS MOUNTAINS, DAVIS MOUNTAINS FOOTHILLS, CENTRAL  
BREWSTER COUNTY, CHISOS BASIN, PRESIDIO VALLEY AND LOWER  
BREWSTER COUNTY.  * TIMING...FROM MONDAY MORNING THROUGH MONDAY
EVENING.  * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.  *
RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.  * RFTI...5 OR CRITICAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

* AFFECTED AREA...Loving, Winkler, Ector, Midland, Ward, Crane, 
  Upton, Reagan, Pecos, Terrell, Reeves County Plains, Chinati 
  Mountains, Marfa Plateau, Davis Mountains, Davis Mountains 
  Foothills, Central Brewster County, Chisos Basin, Presidio 
  Valley and Lower Brewster County.

* TIMING...From Monday morning through Monday evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...6 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
256 
WWUS84 KMAF 140324
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1024 PM CDT Sun Mar 13 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO 8 
PM CDT/7 PM MDT/ MONDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT 
OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME 
FIRE DANGER FOR THE GUADALUPE AND DELAWARE MOUNTAINS, EDDY COUNTY 
PLAINS, MUCH OF THE PERMIAN BASIN, AND ALL OF THE TRANS PECOS...

NMZ118-119-TXZ271>273-142100-
/O.EXP.KMAF.FW.W.0010.000000T0000Z-220314T0300Z/
/O.UPG.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
/O.NEW.KMAF.FW.W.0011.220314T1400Z-220315T0100Z/
Eddy Plains-Lea-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
1024 PM CDT Sun Mar 13 2022 /924 PM MDT Sun Mar 13 2022/

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR 
LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE
DANGER...

* AFFECTED AREA...Eddy Plains, Lea, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor and Eastern 
  Culberson County.

* TIMING...9 AM CDT /8 AM MDT/ Monday to 8 PM CDT /7 PM MDT/ 
  Monday evening. 

* WINDS...West 25 to 35 mph with gusts 45 to 60 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* RFTI...5 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

&&

$$

TXZ270-140430-
/O.CAN.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
/O.EXP.KMAF.FW.W.0010.000000T0000Z-220314T0300Z/
Guadalupe Mountains Above 7000 Feet-
924 PM MDT Sun Mar 13 2022

The National Weather Service in Midland/Odessa has cancelled the 
Fire Weather Watch.

$$

NMZ116-117-TXZ045>048-050>053-140430-
/O.EXP.KMAF.FW.W.0010.000000T0000Z-220314T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
1024 PM CDT Sun Mar 13 2022 /924 PM MDT Sun Mar 13 2022/

The Red Flag warning has expired.

$$

TXZ059>062-067>070-075-082-274>282-142100-
/O.UPG.KMAF.FW.A.0011.220314T1100Z-220315T0300Z/
/O.NEW.KMAF.FW.W.0011.220314T1400Z-220315T0100Z/
Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
1024 PM CDT Sun Mar 13 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT TO 8 PM CDT MONDAY 
FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FT WINDS OF 20 
MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Much of the Permian Basin, and all of the Trans
  Pecos.

* TIMING...From Monday morning through Monday evening.

* WINDS...Northwest 20 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...6 or critical to 7 extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 12, 10:35 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 12, 10:35 PM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1035 PM CST Sat Mar 12 2022

...New AVIATION...

See 06z aviation discussion below.

.AVIATION...
(06Z TAFS)
Issued at 1032 PM CST Sat Mar 12 2022

VFR conditions are expected for the next 24 hours. Winds will
mostly be out of the south and will become elevated and gusty
tomorrow afternoon.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 215 PM CST Sat Mar 12 2022

Fairly quiescent weather will continue through Sunday night, as dry
northwesterly flow aloft this afternoon transitions to quasizonal
flow tonight into Sunday. After a cold start this morning,
temperatures are on their way toward highs in the upper 50s and 60s
for most, though another cold night is ahead tonight, with lows in
the 20s and 30s. The warming trend will continue Sunday as a low
level thermal ridge begins to develop across western areas, with
continued southerly return flow across the Permian Basin and Trans
Pecos, and downsloping southwesterly flow across the mountains and
adjacent plains. Breezy conditions will develop by Sunday afternoon,
with highs expected to reach the upper 60s to middle 70s across
Southeast New Mexico and West Texas, about 10 degrees warmer than
today, close to normal for mid March. These warmer temperatures and
breezy conditions may yield elevated fire weather conditions for
portions of the region Sunday afternoon, and more on this can be
found in the Fire Weather Discussion below. Sunday night, given the
aforementioned warming trend, lows will also trend upward, only
expected to dip into the mid 30s to mid 40s. Dry conditions with
few, if any, clouds are expected.

&&

.LONG TERM...
(Monday through  Friday)
Issued at 215 PM CST Sat Mar 12 2022

On Monday an upper trough over NM will swing across the area.  As it
passes off to the east a ridge will build in from the west Tuesday.
On Wednesday the next upper trough will slide down the front side of
a West Coast ridge tracking over ID and UT reaching the Rockies by
Thursday morning.  This trough will swing across the Panhandle
during the day moving into OK by Thursday evening.  High pressure
will move over NM and TX Friday and Saturday.

Near normal temperatures expected Monday for most of the area but a
cold front is expected to blow into the region before noon and make
it all the way to the Rio Grande by the end of the day. This will
result in 60s north, 70s central with a few 80s along the Rio
Grande. A quick return to a S wind Tuesday will allow temps to warm
up into the 70s across most of the region.  Wednesday looks to be
the warmest day of the week as readings surge into the 80s.  A front
on Thursday will result in cooling temps Thursday and Friday. Lows
mainly in the 30s and 40s.

As far as rain... nada.

Guadalupes look like high wind Monday and again Thursday as troughs
swing through... will go ahead with a watch for Monday.  May end up
with a Wind Advisory for the surrounding plains.

&&

.FIRE WEATHER...
Issued at 215 PM CST Sat Mar 12 2022

Elevated to near critical fire wx conditions possible Sunday as
warm and dry conditions expected... minimum RH will fall below 15
percent areawide but 20ft wind lacking in most locations. An
upper trough will swing across the region Monday. This will push a
cold front down through the area but ahead of it will be warm...
dry... and windy. Minimum RH below 15 percent south of I-20, 20ft
winds of 20 mph or greater, and RFTI up to 6. A Fire Wx Watch
remains in effect Monday for the southern counties. Could see a
repeat on Thursday as it looks like the next windy day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               31  69  41  70 /   0   0   0   0
Carlsbad                 25  74  40  67 /   0   0   0   0
Dryden                   31  68  39  83 /   0   0   0   0
Fort Stockton            32  74  46  73 /   0   0   0   0
Guadalupe Pass           35  64  43  60 /   0   0   0   0
Hobbs                    25  69  38  64 /   0   0   0   0
Marfa                    20  68  31  68 /   0   0   0   0
Midland Intl Airport     30  69  40  70 /   0   0   0   0
Odessa                   31  68  41  70 /   0   0   0   0
Wink                     25  71  36  72 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Monday afternoon through Monday evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

     Fire Weather Watch from Monday morning through Monday evening
     for Central Brewster County-Chinati Mountains-Chisos Basin-
     Davis Mountains-Davis Mountains Foothills-Lower Brewster
     County-Marfa Plateau-Pecos-Presidio Valley-Terrell.

NM...High Wind Watch from Monday morning through Monday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...80
LONG TERM....49
AVIATION...80
Hazardous weather outlook, Mar 13, 1:23 AM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
123 AM CST Sun Mar 13 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-140730-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
123 AM CST Sun Mar 13 2022 /1223 AM MST Sun Mar 13 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

A Red Flag warning is in effect this afternoon and evening for the
Guadalupe and Delaware Mountains, Sacramento Foothills, Southeast new
Mexico plains, northern Permian Basin, Western Low Rolling Plains,
and most of Culberson County.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Fire Weather Watch is in effect from Monday morning through Monday
evening for Southeast New Mexico and most of West Texas.

A High Wind Watch is in effect Monday afternoon and evening for the
Guadalupe and Delaware Mountains.

Critical fire weather conditions will be possible again Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:10 PM CDTHigh Wind WarningMAFCulberson28 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.